Need hope..2nd month abx..feel like dying

Discussion in 'Lyme Disease Archives' started by fmfriend, Sep 12, 2006.

  1. fmfriend

    fmfriend Member

    I raelly dont know how I can keep this up. I am so sick.

    Im sorry I havent been back on here to post in a while. I quite literally have been too sick.Your rsponses,care,concern,understanding, mean the world o me right now. Im glad you understand dealing with these ilnesses means somtimes you just can not respond back but still need the support.

    If you remembr I had had at least 20 tick bites this spring..5 bites 4 rashes at one time.Got really sick.went to LLmd after primary put me on doxyciclyne for only two weeks and only after my prodding,but didnt test. Had spinal headaches I thought wuld kill me..still think I had menengitis. Well here I am again thanks to your kind thoughts and advice ect....just hanging in.


    I go back to the llmd on the 22nd. Im on the 2nd round 0f doxy,amoxycin,flagil regimin. I have very severe FMS,CFS,MFP also and didnt know the pain could get much worse.This is really what I would compare hell to.

    I had a terrible outbreak of sores in and around my mouth the first month so I started antiviral also.

    Then last week I came down with a shilges like rash on my face and neck and was put on a week of prednisone and antivaral along with the abx,s. More EBV? I dont know just looked and felt like @#$%!! I went to my PCP and he didnt even get off his chair to examine me.Just was nice enough to give me prednisone.

    This kind of ill is hard to explain. I just feel like evrybit of life is being sucked out of me. It is almost noon and I havent had the energy to brush my teeth or shower. I need to go try to do that now.

    Please someone tell me this will get better.
    Blessings~ Sally
  2. kellyann

    kellyann New Member

    Hi
    I know very well how you feel, my doctor had me on mepron, famvir,azithromyacin, flagl, and a ton of supplement, so many I can't begin to list. I got so very sick, thought I'd die. My lymph nodes in my underarms swelled to the size of tennis balls. I have had headaches so bad every single day I feel like my brains will come out my eyeballs. It is horrible. Anyway, I finally got up and went in to see my doctor at the FFC. Soon as I told her about the lymph nodes she says, oh, you need to stop all medication immediately. She says I have been taking too much too fast. But damn, she precribed it to me. I am really starting to lose faith in the FFC. I have spent a fortune there and feel worse than I did before I went.

    I think you are probably taking too much medicine at one time. You probably need to back off some and wait and let your body's immune system catch up. That is exactly what I am doing. I am not going to take any antibiotics or antivirals for a month or so, and then slowly start back on antibiotics.

    I know how you feel though, I have been so sick I barely move off the couch. It is hell on earth.

    I hope you get to feeling better real soon. I don't know where you picked up that many ticks, but I'd sure as heck stay away from that place!

    The best of luck!
    Kellyann
  3. ANNXYZ

    ANNXYZ New Member

    My beef w/ FFC is the way they prescribe treatments that bombard already sick people with toxins at such levels that are intolerable. It is foolish and inhumane . No one can tolerate the treatment !

    I have been on doxy for several months , along with samento. The first two months were bad . Then the intensity of the herx waxed and waned along with the misery index.

    For some reason, the herx became horrible again , and
    the die off is awful , even on 100 mg of doxy, which is a LOW dose . Perhaps my immune sysytem is doing more fighting now ; I hope so . I just know that the herx is intense ( more ) now on a lower dose .

    My advice : DO NOT allow the treatment to incapacitate you . There is NO proof that high doses of ABX work more effectively longterm . The truth is that NO ONE hasa magic formula .

    Tansy is a member here with lyme and has been helpful to me. She also says that it is dangerous to have too many
    toxins dying off faster than the body can excrete .

    I could not take the misery index , so I am doing what many others with lyme have advocated , and that is taking the ABX every other day . This gives my body time to get rid of toxins before the next assault . It is helping . This approach is advocated by "THe Road Back Foundation" which has experience with these sorts of infections.

    I am REALLY not sure you get well faster by taking
    high doses of multi ABX at once . I truly believe the massive die off is a burden to the immune system

    I am personally not an advocate of the Marshall Protocol OVERALL< but I think part of the MP approach is smart .
    That is to take tolerable doses of ABX every other day . Usually minocycline is used .

    I also find that taking alka seltzer helps ; I read about it here . Others advocate taking sarsaparilla ( smilax) herb to absorb toxins . I am going to try it .

    My problem with FFC is their aggressive therapies usually startted all at once ; and their advice to patients to tough it out . That is risky and insensitive
    to the nth degree .

    They also have very little PAST experience with these
    therapies .

    Sally , I will say a prayer that you find a way to treat your lyme that is realistic and tolerable.

    When I first started on high doses of doxy I literally CRIED and had chills and could do nothing but lie on the floor . I was extremely depressed .

    I think the frontal assault method with high doses of abx is foolish and counterproductive.

    I just wish there was a clear and one size fits all answer.

    Good luck !
  4. hopeful4

    hopeful4 New Member

    Hi Sally,
    So sorry to hear of the misery you are in. It sounds like you may have been hit with lots of nasty Bb, with all of those tick bites, and possible (probable) co-infections. So you started off with a real mega-dose.

    I agree with the above suggestions, that you are probably killing off too much too fast. That causes much stronger herxing, and is not necessary, and can be harmful.

    When I first began treatment, as far as the prescription medications go, I was just on the Azithromycin (couldn't tolerate doxy) for close to 6 months. I went into a severe herx, and became close to non-functional, could barely walk 'n talk. This indicates a high load, and killing it off too rapidly.

    So, my doctor had me take a week off. That really helped. She had me on the zith 3 weeks, then off 1 week. Then I gradually began adding in the other prescription meds I'm using: omnicef, amantadine, cholestyramine. I'm doing much better now.

    Are you using any herbal medications? I'm on the Nutramedix Cumanda, Samento and Burbur. The Burbur especially helps to lessen the herxing.

    Are you able to detox? Baths with apple cider vinegar and epsom salts? or foot soaks? If you use these, I suggest starting out slowly with the amounts used.

    About the prednisone, I have a questions. Isn't prednisone a steroid? Steroids are no-nos for lymies.

    I think if you just take it a little slower, adding higher dosages over time, then adding in any new meds, you will have an easier go of things.

    Take care, hope you feel better soon,
    Hopeful4